Alert archive / Georgia / Freeze Warnings in 2019
Freeze Warning 6, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 17, 2019, 2:30 PM EDT for Fannin County, Towns County, Union County, Georgia. It took effect at Mar 18, 2019, 3:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2019, 2:30 PM EDT (18:30 UTC)
- In effect from
- Mar 18, 2019, 3:00 AM EDT
- Expired
- Mar 18, 2019, 10:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Towns County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101 WWUS72 KFFC 171830 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 230 PM EDT Sun Mar 17 2019 GAZ006-008-009-180230- /O.NEW.KFFC.FZ.W.0006.190318T0700Z-190318T1400Z/ Fannin-Union-Towns- 230 PM EDT Sun Mar 17 2019 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT MONDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from 3 AM to 10 AM EDT Monday. * TEMPERATURES...In the lower 30s. * TIMING...Overnight through mid morning Monday. * IMPACTS...Freezing temperatures could kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
1 follow-up statement
344 WWUS72 KFFC 180050 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 850 PM EDT Sun Mar 17 2019 GAZ006-008-009-181400- /O.CON.KFFC.FZ.W.0006.190318T0700Z-190318T1400Z/ Fannin-Union-Towns- 850 PM EDT Sun Mar 17 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT MONDAY... * TEMPERATURES...As low as 32. * TIMING...Overnight through mid morning Monday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 17, 1:36 PM EDT, 54 minutes earlier.
Area forecast discussion, Mar 17, 1:36 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 136 PM EDT Sun Mar 17 2019 .UPDATE... Made a few changes to the forecast over the last hour...mainly related to the temps and dewpoints. The dewpoints were running a bit lower than forecast. Also, thinned out the clouds a bit. && .PREV DISCUSSION... /Issued 745 AM EDT Sun Mar 17 2019/ SHORT TERM /Today through Monday/... Forecast concerns in short term period limited to possible fire weather danger conditions this afternoon and again on Monday. Dry conditions with large diurnal temperature ranges expected through the period with WSWly flow aloft and confluence over the mid- south states. Seeing some very light rain and sprinkles over south GA this morning as northern fringe of deep moisture remains just to our south through around 15Z this morning before pushing south away from the area. Some potential for fire danger conditions this afternoon Monday, see discussion below. Other than that, no weather impacts expected. SNELSON LONG TERM /Monday Night through Saturday/... Comparatively quiet period continues across the forecast area through the majority of the Extended Forecast period. Somewhat static long wave upper pattern to being the period keeps the forecast area under persistent westerly upper flow. Should be dry with temperatures at or slightly below seasonal normals through much of the upcoming work week. Medium range models all bring a compact but fairly vigorous short wave into the region from the northwest around mid-week, but there remains a substantial difference in the strength/nature of this wave from model to model. Not a lot of moisture available with this system either and for now only slight chance POPs generated, and confined to the far north. Upper pattern "breaks loose" behind this system becoming bit more amplified and progressive as we head into next weekend. May see precipitation chances increasing by the latter half of the weekend. 20 FIRE WEATHER... Some potential for fire danger conditions this afternoon over most of the area. Min RH values 22-28pct this afternoon with 20ft winds NW 4-8mph. Similar to slightly worse conditions Monday with min RH 22-28pct, winds NW 8-12mph. Will need to keep an eye out for the rest of the week as well. No meaningful precipitation expected next 7 days. AVIATION... 12Z Update... VFR conditions will continue thru the forecast with just BKN high clouds...decreasing from the north during the day and overnight. No fog or clouds expected Monday. Sfc winds NNE to NE 4-8kts this morning before shifting back to NW 3-5kts after 18Z. //ATL Confidence...12Z Update... High confidence in all elements. SNELSON && .AVIATION... 18Z Update... VFR through the period. Winds are going to be a challenge for the next 2-4 hours. Do think a switch to the NW will occur around 20Z, but until then, winds may flip flop between NNE and NNW. Speeds should be 5kt or blo before they switch over. After much debate and coordination, VRB04kt won. //ATL Confidence...18Z Update... Med confidence on winds next two hours. Otherwise, high confidence. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 63 39 61 35 / 0 0 0 0 Atlanta 63 40 59 36 / 0 0 0 0 Blairsville 56 33 51 28 / 0 0 0 0 Cartersville 62 37 56 32 / 0 0 0 0 Columbus 67 43 65 40 / 0 0 0 0 Gainesville 60 38 57 34 / 0 0 0 0 Macon 66 40 64 39 / 5 0 0 0 Rome 62 37 56 32 / 0 0 0 0 Peachtree City 64 39 61 36 / 0 0 0 0 Vidalia 66 43 67 42 / 10 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....20 AVIATION...NListemaa
Hazardous weather outlook, Mar 17, 10:18 AM EDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1018 AM EDT Sun Mar 17 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181430- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 1018 AM EDT Sun Mar 17 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 17, 2:30 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Peachtree City GA 230 PM EDT Sun Mar 17 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180630- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 230 PM EDT Sun Mar 17 2019 ...HIGH FIRE DANGER CONDITIONS MONDAY AFTERNOON INTO THE EVENING FOR NORTH AND CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITIES... Relative Humidities of 25 percent or less can be expected for 4 or more hours on Monday afternoon into the evening. Winds will be from the northwest at 10 to 15 mph with gusts of up to 20 mph. With dry fuels, high fire danger conditions can be expected. Please refer to your local burn permitting authorities concerning whether your may burn outdoors. If you do burn outside, use extreme caution.
Nearby
Freeze Warnings in Georgia, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.